MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV 3F SL FULL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PROV 3F SL FULL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number S1173108
Health Effect - Clinical Code Swelling (2091)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reby1472 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the patient came to have their picc replaced due to the purple hub and clamp being missing for two days.A blue object was inserted into the open end of the line and taped in place.The picc in his right arm was assessed and insertions site was tender and swollen but no bleeding noted.Upon removal of the blue object and tape, hemostats were placed on the open end of the line and the picc was removed.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed.One 3 fr sl power picc catheter was returned for investigation.Residual use material was observed on the device.The hub was not attached to the extension leg and was not returned.Microscopic observation of the break surface revealed it to be rough and exhibited cracks/fissures and beach marks, which are indicative of material fatigue.
 
Event or Problem Description

Brand Name
DOT PROV 3F SL FULL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7403551
Report Number3006260740-2018-00629
Device Sequence Number1083860
Product Code LJS
UDI-Device Identifier00801741130106
UDI-Public(01)00801741130106
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other,Notification
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
Report Date (Section F) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS1173108
Device Lot NumberREBY1472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Event Location Hospital
Date Report to Manufacturer03/14/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR